DiFlucan and Sugar Levels

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 7/5/2006 12:57 PM (GMT -7)   
I was recently given 2 tablets of DiFlucan to take for a fungal rash.  This was after having taken Clindamycin (150mg 3 times a day for 2 weeks) for a bacteria tooth infection.
 
The 2 tablets of DiFlucan were prescribed as follows:  1 tablet immediately and 1 tablet a week later.  Since taking the antibiotics tablets (both) my sugar levels have gone out of control.
 
Prior to that my fasting was 88 and my after meal averages were 144.  Now, my fasting is 91 and after meal readings are anywhere from 127 to 209 and I have not changed my diet.
 
I know DiFlucan can affect my meds and one of the side effects is dizziness.  After the first tablet I noticed the higher readings and dizziness for about 4 days and then it returned to normal.
 
Anyone have any thoughts.
 
My meds are:  4omg Prilosec (GERD), 40mg Lisinopril, 1000 mg Metormin (2x), 8mg Avandia
 
Any advice would be appreciated.
 
Thanks
Marburg

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 7/5/2006 6:53 PM (GMT -7)   
Have you spoken with your phamacist? Those guys (and gals) are chuck full of info about your meds and they usually love to share their knowledge. That's where I would start.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 7/6/2006 6:16 AM (GMT -7)   
Hi Jeannie,
 
I did as you suggested and here is what they said:  DiFlucan does affect diabetes medications.  The generic I was given usually does not cause dizziness or high sugar readings, but some of the other forms can so it is entirely possible for DiFlucan to result in either higher or lower readings than normal.  Since the other 3 generic forms also list dizziness as a side effect, it is also possible for the generic I was given to do the same.  The side effects normally last 24 hours to 5 days.
 
Guess I just have to monitor extra closely.  I know that when my readings get over 175 I feel miserable.
 
Thanks for the suggestion.  As always, you are extremely supportive and helpful.
 
Marburg

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 7/6/2006 7:33 AM (GMT -7)   
Don't you just love phamacists?!?!?!? They are so awesome. Tell yours thanks because now we all have another piece of the diabetic puzzle.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 7/6/2006 7:56 AM (GMT -7)   
So true. Now to just get past the side effects :-)

Marburg
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:29 AM (GMT -7)
There are a total of 2,734,104 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
317 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Bololidat, 81GyGuy, Susannah R., Serenity Now, soulbreaker10, Tudpock18, Present&Grateful, NiceCupOfTea, ChickNorris, njfillet, 1039smooth, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer